MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/bcr-2020-236929

Медицинская библиотека · BMJ case reports · 2020

Salicylate toxicity from chronic bismuth subsalicylate use.

Halani Sheliza, Wu Peter E

СтатьяКлинический случайПеревод в очереди

Аннотация

A 79-year-old man presented to the emergency department with a 1-week history of worsening confusion, falls and hearing impairment. An initial workup for infectious, metabolic and structural causes was unrevealing. However, further history discovered that he had been ingesting one to two bottles of Pepto-Bismol (bismuth subsalicylate) daily for gastro-oesophageal reflux symptoms. On his second day of admission, the plasma salicylate concentration was 2.08 mmol/L (reference range 1.10-2.20 mmol/L), despite no sources of salicylate in hospital. He was diagnosed with chronic salicylate toxicity and Pepto-Bismol use was discontinued. The patient was treated supportively with isotonic intravenous fluids only and plasma salicylate concentration fell to less than 0.36 mmol/L. Concurrently, all his symptoms resolved. This case highlights the potential adverse effects of over-the-counter medications. The diagnosis of chronic salicylate toxicity is challenging, specifically in the elderly and in undifferentiated presentations, as it can be missed if not suspected.

Для цитирования: Halani Sheliza, Wu Peter E. Salicylate toxicity from chronic bismuth subsalicylate use.. BMJ case reports. 2020. DOI: 10.1136/bcr-2020-236929.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.